Does adrenal support lower your blood pressure?

I've been taking Adrenavive iii since last Saturday. I took one capsule with breakfast for 3 days but by Monday I started to feel faint, disoriented and very tired so I stopped taking it. I was also asked to lower my dosage of Levo from 75mcg to 50mcg. This was all recommended by Dr Peatfield. He then suggested I take one capsule every 3 days so I took one yesterday. I was okay yesterday but right now I'm feeling faint and tired again. I've been checking my blood pressure each day and it's gone from 103/64 a few days ago to 94/60 today.

Has anybody else experienced this? I'd appreciate any advice. Thanks.

16 Replies

oldestnewest
  • Low blood pressure is a symptoms of low cortisol and adrenals needing support.

  • But surely blood pressure shouldn't lower itself even more after taking adrenal support? Shouldn't it do the opposite?

  • You wouldn't believe this but I've typed this three times and it keeps disappearing. Here goes again.

    I take the same cortex as you and I have not experienced fainting or disorientation. But I have had the falling asleep just after taking cortex and this is perfectly natural.

    I take the same cortex as you. I had very low cortisol output and my symptoms were low blood pressure, acute, anxiety, insomnia, very loose stools, etc. My symptoms gradually lessened and went over a period of weeks/months and I now do not have any of those symptoms but still take cortex as my adrenals are still fragile. Any vigorous activity like gardening and I can feel my adrenals struggling. So I still have to be careful.

    I don't think you have taken it long enough and it's a bit like taking thyroid meds - it takes time.

    How much are you taking and when? I'm assuming that all vits have been tested and are up to scratch.

  • Also I take mine on an empty stomach but I did read somewhere that you can take it with food.

  • Thank you for persevering in responding to this post. Can you please tell me why you started taking Adrenavive iii? Did somebody recommend it you? Are you taking anything for your thyroid? NDT? T3?The sleepy feeling is preventing me from doing anything useful to be honest. I lost my job last week as a result of not being able to concentrate and the lack of sleep which was affecting me for some time. Did all those symptoms start after you started taking Adrenavive iii or is that what you had before? I don't have loose stools and my blood pressure I'm sure has lowered since starting Adrenavive iii. I really need to get my adrenal test done but Genova are closing in two days for Xmas so it will have to be done in January.

  • If your adrenals are knackered you need to sleep; you just can't help it. That's one of the few things that will make you better. You can't think of adrenal cortex as a black coffee or speed - it just doesn't work like that (and, if it did, it would just make you worse).

  • Sorry I don't think I answered this, originally I took one capsule with breakfast and now I am attempting one every three days. Even this seems impossible so I am considering getting empty capsules and splitting a capsule. This seems like the last resort now.

  • Lowering your thyroid dose with under performing adrenals can lower pulse, BP, and temperature. And give you brain fog, and make you sleepy and unable to function.

    I know as I've gone through it recently. As I was already taking Vital Nutrients Adrenal Support and vitamins C and B5, my doctor reminded me to take the hydrocortisone he'd previously prescribed and I'd slacked off on as I didn't think it was doing anything. I took 10mg and felt much better within 20 min. I now take it 3x a day to function.

    Collect up all your symptoms and pattern of crashing and share with your doc.

  • Reassuring to know that I'm not alone. I also experienced insomnia last night. I woke up at 4am and couldn't get back to sleep. I looked up Vital Nutrients Adrenal Support, it also looks quite strong and contains the adrenal cortex and medulla which must include adrenaline? Since when have you been taking it and for how long do you need to take it? Dr P originally wanted me to take it for 7-10 days and then switch to NDT.

    I've used hydrocortisone cream many times in the past on my skin because i get a rash when I'm exposed to very sunny weather. However I am wary of it as it does thin the skin. Would you mind telling me who your doctor is?

    My last resort now is to buy empty capsules and split the Adrenavive iii. If I still can't bear it I will have to stop taking it.

  • It might be reducing your levo that is causing the problems. Your symptoms just sound like what I had before taking adrenal support, plus everything mischa had. I over did it with cleaning and putting up decorations, and I knew I had, as I felt bone tired with back pain. So I wasn't suprised when I had a bad night and bad gut the next morning. Doubled up the Adrenavive for two days, forced myself to rest, salted my food, and now feeling OK again. Perhaps you never get totally back to normal where you can run yourself into the ground and just bounce back

  • It raised mine a bit (which was needed). I'd try every other day for a while then every day again as it sounds as though your adrenals were glad of the support yesterday and not so happy today

  • YES - MANY adrenal supplements CAN lower blood pressure, especially if you ALREADY have neurally mediated hypotension, as I do. For me it took a lot of trial and error to find two adrenal supplements that work. (I take the two of them together.)

    I realized last June 2016 that my cortisol had flat-lined, and began using adrenal support only, when I realized that the T3 in thyroid meds LOWERS cortisol. I have had to go through MANY adrenal supplements to find some that work. I did use low-dose hydrocortisone for 3 months, but now I'm back on two adrenal supplements that currently seem to help me.

    Some of the adrenal supplements have licorice, and although licorice is often recommended for the adrenals, licorice acts like poison in my system. I think it is very individual as to what works and what doesn't for a given individual.

  • I'm doing the Adrenal Profile and Urine thyroid hormones test today so hopefully I'll know soon what my cortisol levels are. I don't think I have Neurally mediated hypotension. I've never been diagnosed that is. Can you please share what supplements you've tried? Which ones have helped you? I know there are adaptogens like Ashwaganda that stimulate the adrenals too. I've tried a non-adrenal cortex/gland based supplement with ashwaganda but I don't think it helped me much, maybe the dose was on the low side.

  • Always consult with your doctor first.

    A LOT depends on your cortisol levels AND ALSO your blood sugar levels. Do you have hypoglycemia?

    If your cortisol levels are CONSISTENTLY low throughout the day, as mine are, ashwaghanda can lower cortisol. So you really need to examine the supplement and the ingredients, and whether or not the ingredients will lower cortisol/and or blood sugar. (In my case I have reactive hypoglycemia, so I don't want to take ANYTHING that can lower blood sugar levels.) Many adrenal supplements contain things like chromium, which can lower blood sugar.

    I currently take Planetary Herbals Schisandra Adrenal Complex and Nutricology Adrenal Natural Glandular 100 mg. These are effective for my current individual situation.

    IF you are in stage 1 or 2 adrenal fatigue syndrome, and YOUR CORTISOL LEVELS ARE HIGH, adrenal glandular MAY NOT be appropriate, and in fact could possibly be harmful. Again, consult your physician.

    T3 thyroid hormone (in thyroid medications and supplements) will lower cortisol.

  • That is very insightful. I was taking something called Thyro Metab which contained the following for about 6 weeks:

    main.poliquinstore.com/thyr...

    Selenium (as l-selenomethionine) 200mcg

    Chromium (as polynicotinate) 400mcg

    Proprietary Blend 1400mg

    Ashwagandha Extract (root)

    L-Tyrosine

    Coleus Forskohili

    Bladderwrack Extract (aerial)(0.12% iodine)

    The bottle has finished but I definitely won't be getting another. I get stressed very easily and I don't cope well with stress and I thought it would help me.

    I've only had my blood sugar tested by my GP and it's always been around 4.5. I've never tested it myself. The Genova Adrenal Stress Profile result won't be ready for another few weeks. I was told that my Levothyroxine isn't being fully used by my body I suspect that is why Dr Peatfield asked me to reduce it and start an adrenal supplement.

  • People with adrenal dysfunction often cannot tolerate thyroid medication because their bodies cannot effectively use it. (See Dr. Michael Lam's web site, he's an AFS expert.) Sounds like Dr. Peatfield is on the right track.

You may also like...